High Estrone & Estradiol with low progesterone

by Jan
(Winnipeg)

I have just received my saliva test results. My E1 is "10" my E2 is "99" and my P1 is "48". I am 51 years old and have not felt good for sometime.

My doctor has taken me of estrogel and put me on 300 mg progestrone daily. It has been 10 days and I am still not feeling well. What would you suggest? What would cause my E1 & E2 to go so high?

Any advice that you can give would be greatly appreciated.

Comments for High Estrone & Estradiol with low progesterone

Click here to add your own comments

Jan 13, 2011
High Estrone & Estradiol with low progesterone
by: Wray

Hi Jan Peri-menopause and Menopause can cause oestrogen to rise, there's little progesterone to counter it. Peri-menopause is a very difficult time for many women, particularly if stress levels are high. Stress drops progesterone. I'm relieved you've gone off the estrogel, please see our page on HRT and here. 300mg/day progesterone is a good amount, but is it oral? As this is not the best Delivery system because most of it gets destroyed in the gut and liver. Injections, pessaries/suppositories and creams are far better. If your doctor hasn't warned you about Oestrogen Dominance, please read through this page as it explains why it occurs. As you've been on oestrogen this has to come out of the system before any benefits from progesterone will be felt. Dependant on symptoms, the amount of oestrogen present and the amount of progesterone used, I've found it can take 3 months to feel well. It's essential to make progesterone the dominant hormone. From saliva tests we run, I've found the ratio of progesterone to oestrogen needs to be 600:1 and over. Your ratio is 0.48:1, extremely low, so it's no wonder you don't feel well. I'm assuming, because you had saliva tests, that the measurements used in all hormones was in pg/ml. If you have been given oral progesterone, please consider cutting the caps in half and rubbing the contents on your skin. It will be far more affective this way. Progesterone should be used twice a day too, as levels drop after about 13hrs. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...